• P-ISSN 0973-7200 E-ISSN 2454-8405
  • Follow us

Journal of Pharmaceutical Research

Article

Cardiotoxicity Associated with 5-Fluorouracil- Report of Four Cases
  • VIEWS 632
  • PDF 254

Journal of Pharmaceutical Research

Year: 2015, Volume: 14, Issue: Special Issue, Pages: 100-100

Original Article

Cardiotoxicity Associated with 5-Fluorouracil- Report of Four Cases

Abstract

Cardiotoxicity associated with 5-fluorouracil (FU) is an uncommon, but potentially lethal, complication. Cardiac toxicity of 5FU include acute coronary syndrome (ACS), cardiomyopathy, vasospastic angina, coronary thrombosis and dissection, malignant arrhythmias, and sudden cardiac death.With shorter bolus regimens, the incidence of cardiotoxicity typically lies between 1.6% to 3% of cases and with more prolonged regimens, these percentages increase to 7.6% to 18%.We intend to share four cases which showed cardiac toxicity on chemotherapy with 5FU.All our patients were getting continuous infusion regimens. 2 patients had arrhythmias one SVT and one bradycardia), one had reversible cardiomyopathy and one had acute coronary vasospam.2 patients were suffering from carcinoma esophagus and one from carcinoma nasopharynx and another from cholangiocarcinoma. All were not having any cardiac risk factors. In all our cases the event was completely reversible. Except in the patient who had cardiomyopathy, chemotherapy was continued without any further issues.Here we Concluded With increased usage of 5-FU for the treatment of gastrointestinal malignancies, cardiotoxicities may be expected to be encountered more frequently in the future. A pre-chemotherapy history, physical examination and a basic cardiac evaluation and monitoring in high risk cases might be able to prevent such events.

DON'T MISS OUT!

Subscribe now for latest articles and news.